Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 8:41 AM CDT for Fond du Lac County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 8:41 AM CDT (13:41 UTC)
- Expired
- Aug 3, 2017, 9:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
County Fond du Lac County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WWUS83 KMKX 031341
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
841 AM CDT THU AUG 3 2017
WIZ051-031415-
Fond Du Lac-
841 AM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOND DU LAC COUNTY...
At 841 AM CDT, a strong thunderstorm was located over North Fond Du
Lac, moving northeast at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Rosendale, Southern Lake Winnebago,
Taycheedah, Eden, Mount Calvary, St. Cloud, Peebles, Pipe, Waucousta,
Calvary, Marytown and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4383 8816 4364 8823 4383 8873 4390 8866
4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 1341Z 220DEG 24KT 4379 8849
$$
MARQUARDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:10 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 6:10 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
610 AM CDT Thu Aug 3 2017
.AVIATION(12Z TAFS)...
A mix of MVFR and IFR CIGS will exist on the north side of a warm
front located south of Wisconsin this morning. As the front lifts
north this morning, the lower conditions will gradually improve
from south to north across southern Wisconsin. A seasonably
strong low pressure system will be pushing into the western Great
Lakes this afternoon. Look for showers and thunderstorms to become
more numerous this afternoon into the evening as an associated
strong cold front pushes in. Look for easterly winds on the north
side of the warm front this morning to veer south then southwest
this afternoon as the system pushes in and the front lifts north.
Some of the storms could be strong to severe. A cold front will
push through Madison by early evening and far southeast Wisconsin
by mid to late evening. Strong cold air advection in the wake of
the front will likely produce IFR CIGS into Friday morning.
&&
.PREV DISCUSSION... (Issued 254 AM CDT Thu Aug 3 2017)
SHORT TERM...
Today and tonight...Forecast confidence is high.
The scenario remains largely unchanged. We have a seasonably
strong synoptic system pushing into the Great Lakes region today.
We have a couple of forcing mechanisms from early this morning
through this evening. First, the early morning convection (current
stuff at 3 am) appears to be driven by enough elevated instability
beneath focused upper level jet divergence. This is producing the
typical whack-a-mole, pop and die showers and storms. This should
die off a bit as the divergence moves on, but then we get into
the next forcing regime. So second, the next expansion of activity
should come later this morning with forcing associated along a
leading mid level short wave ahead of the parent upper low.
Ensemble short range guidance suggests we could see a band of
showers and storms ahead of the approaching cold front due to this
short wave, located around the warm front, south through the warm
sector. That warm front is currently south of Wisconsin, but will
lift north into southern Wisconsin as a seasonably strong surface
low tracks toward far southern Wisconsin by mid afternoon. Third,
the next major focus would be storms along and just ahead of the
cold front and where it intersects the warm front. This is our
greatest threat for severe weather. The SPC day 1 discussion is
excellent on this evolution. This would mainly be from mid
afternoon into the evening. The deep layer shear is ample at
40-50kts. Large hail and strong winds are the main threat, but the
warm frontal shear is our classic region for a threat of isolated
tornadoes. It's a complicated scenario, as they always are, so
expect the unexpected. It's a longer period of potentially
hazardous weather today, peaking at mid afternoon and going into
the favorable time this evening.
The cold front should sweep through Madison by early afternoon and
out over Lake Michigan by mid to late evening. Cold air advection
in the wake of the cold front is impressive for early August.
Wrap around showers are expected as the upper low moves across
Wisconsin later tonight into Friday.
LONG TERM...
Friday...Forecast confidence is medium.
Cyclonic flow prevails aloft as upper troughing passes through the
western Great Lakes. A cold advection regime takes hold in the low-
levels, with the resulting thermal trough located across Wisconsin
by afternoon. This will promote steep low-level lapse rates,
resulting in mostly cloudy skies and instability showers during the
afternoon. Temperatures will be below normal with many locations
failing to crack 70 degrees. It will be breezy, as a strong pressure
gradient develops between surface low pressure over Michigan and
high pressure building over the Great Plains. Winds may be quite
gusty in eastern areas close to Lake Michigan.
Saturday...Forecast confidence is medium.
Upper pattern deamplifies on Saturday as a series of weak
perturbations ride northwesterly flow from the northern Great Plains
into the Upper Midwest and western Great Lakes. Look for mostly
cloudy skies along with chances for afternoon showers. Model
soundings suggest just enough instability for a possible rumble
of thunder as well. High temperatures will warm a bit, and should
reach into the mid 70s.
Sunday and Monday...Forecast confidence is medium.
A shortwave trough will lose amplitude while slowly progressing from
the Dakotas on Sunday into the western Great Lakes on Monday. This
system will bring increased rain chances during the period. The
surface low should pass to our south, keeping the better instability
out of reach, however we'll still see a few hundred joules of MLCAPE
during the daylight hours. Look for periods of cloudiness and
showers, with a few thunderstorms possible.
Tuesday and Wednesday...Forecast confidence is low.
High pressure should prevail on Tuesday with a chance for showers
and storms by Tuesday night or Wednesday in association with a cold
front. Near normal temperatures are expected.
AVIATION(06Z TAFS)...
A mix of MVFR and IFR CIGS will exist on the north side of a warm
front located south of Wisconsin this morning. As the front lifts
north this morning, the lower conditions will gradually improve
from south to north across southern Wisconsin. A seasonably
strong low pressure system will be pushing into the western Great
Lakes this afternoon. Look for showers and thunderstorms to become
more numerous this afternoon into the evening as an associated
strong cold front pushes in. Look for easterly winds on the north
side of the warm front this morning to veer south then southwest
this afternoon as the system pushes in and the front lifts north.
Some of the storms could be strong to severe. A cold front will
push through Madison by early evening and far southeast Wisconsin
by mid to late evening. Strong cold air advection in the wake of
the front will likely produce IFR CIGS into Friday morning.
MARINE...
Waves will continue to diminish early this morning with a small
craft advisory expiring at 7am. Then look for easterly winds
today to gradually veer southeast then south as a strong low
pressure system approaches the area this afternoon. Strong
thunderstorms are possible today, especially from about mid
afternoon until a cold front passes by this evening. Small craft
advisory conditions are expected Friday into Friday evening as the
low passes by to the east and we get into a stronger northwest
flow. The highest waves will be out toward open water.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement until 7 AM CDT this morning for WIZ052-
060-066.
LM...Small Craft Advisory until 7 AM CDT this morning for LMZ643>645.
&&
Update...Davis
Today/Tonight and Aviation/Marine...Davis
Friday THROUGH Wednesday...SPMHazardous weather outlook, Aug 3, 3:01 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 301 AM CDT Thu Aug 3 2017 WIZ046-047-051-052-056>060-062>072-040815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 301 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening. Hazards include damaging wind and large hail. A few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible at times from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ643>646-040815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 301 AM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory for high waves is in effect until 7 AM today. Severe thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible at times from Sunday into Tuesday. Small Craft Advisory conditions are expected for Friday into Friday night. SPM www.weather.gov/mkx
In the hours before
Special weather statement, Aug 3, 8:39 AM CDT, 2 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 839 AM CDT THU AUG 3 2017 WIZ063-031415- Dane- 839 AM CDT THU AUG 3 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DANE COUNTY... At 839 AM CDT, a strong thunderstorm was located near Cross Plains, or near Middleton, moving northeast at 20 mph. Pea size hail is possible with this storm. Locations impacted include... Madison, Fitchburg, Middleton, Waunakee, Verona, Monona, Cross Plains, Shorewood Hills, Maple Bluff, Camp Randall Stadium, Pine Bluff, Henry Vilas Zoo and UW-Madison. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4300 8954 4308 8971 4324 8954 4307 8924 TIME...MOT...LOC 1339Z 228DEG 17KT 4308 8961 MARQUARDT
Special weather statement, Aug 3, 8:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
841 AM CDT THU AUG 3 2017
WIZ051-031415-
Fond Du Lac-
841 AM CDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FOND DU LAC COUNTY...
At 841 AM CDT, a strong thunderstorm was located over North Fond Du
Lac, moving northeast at 30 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Rosendale, Southern Lake Winnebago,
Taycheedah, Eden, Mount Calvary, St. Cloud, Peebles, Pipe, Waucousta,
Calvary, Marytown and Johnsburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4383 8816 4364 8823 4383 8873 4390 8866
4389 8841 4394 8840 4394 8817
TIME...MOT...LOC 1341Z 220DEG 24KT 4379 8849
MARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.